Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Tallahassee, FL

June 16, 2011Berrien County, Georgia

NWS Tallahassee, FL issued this special weather statement at Jun 16, 2011, 9:21 PM EDT for Berrien County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2011, 9:21 PM EDT (01:21 UTC)
Expired
Jun 16, 2011, 9:45 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL

County Berrien County, GA

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.4 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3919 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3919 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

701 
WWUS82 KTAE 170121
SPSTAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 PM EDT THU JUN 16 2011

GAZ148-161-170145-
LANIER GA-BERRIEN GA-
921 PM EDT THU JUN 16 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN AND LANIER
COUNTIES...

* UNTIL 945 PM EDT

AT 920 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 21 MILES SOUTHEAST OF TIFTON...OR NEAR BERRIEN CO A/P...
MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3100 8297 3123 8332 3139 8323 3130 8304
      3127 8303 3119 8304 3119 8299
TIME...MOT...LOC 0121Z 297DEG 20KT 3126 8318

$$

22-BARRY
!

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 8:15 PM EDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 16, 8:15 PM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
815 PM EDT THU JUN 16 2011

.SYNOPSIS...
DURING THURS AFTN AND INTO THE EARLY EVE...THE OUTFLOW BOUNDARY FROM
OVERNIGHT CONVECTION (AND RESULTING STABLE COOL POOL) MOVED WWD INTO
THE WRN FL PANHANDLE. ITS MAIN IMPACTS WERE TO TRAP A LOT OF SMOKE
FROM LARGE WILDFIRES TO OUR EAST REDUCING INSOLATION AND MODIFYING
MAX TEMPS...AND TO INHIBIT VERTICAL MIXING. THUS THE ENVIRONMENT
ACROSS CWA WAS MORE STABLE COMPARED TO YESTERDAY.HOWEVER...THE MID
LAYER LAPSE RATES WERE STILL A HEALTHY 7 DEG/KM...AND THE MLCAPE WAS
ABOUT 2500 J/KG. AS A RESULT...CLUSTER OF STORMS THAT FIRED UP ALONG
AND AHEAD OF A SURFACE TROUGH IN CNTRL GA DRIFTED SWD ACROSS SE
ALA/SW GA GENERATING SEVERE STORMS LIKELY PRODUCING QUARTER SIZE
HAIL AND 60 MPH WINDS. MULTIPLE TREES AND POWERLINES WERE REPORTED
DOWN ACROSS SE ALA. AFTER 7PM EDT...WITH LOSS OF DIURNAL HEATING...
STORM INTENSITY WANED AND BY 8PM EDT...THE THREAT OF SEVERE STORMS
ENDED.

LATEST HYSPLIT MODEL WITH SW FLOW..SO EXPECT CURRENT SMOKE TO THIN
OUT AND ANY NEW SMOKE SHOULD BE PUSHED TO OUR NE.

AT UPPER LEVELS...
THE MID LEVELS...HIGH PRESSURE EXTENDS ACROSS THE AREA FROM THE NW
AND NORTH WITH AN EMBEDDED WEAK TROUGH OVER THE SE STATES. THE RIDGE
WILL GRADUALLY SLIDE SOUTHWARD AND INTO THE FLORIDA

AT LOWER LEVELS...
LARGE SURFACE RIDGE REACHES FROM THE LWR MS VALLEY AND INTO THE
CAROLINA COAST. A WEAK SURFACE TROUGH WAS ANCHORED ACROSS CENTRAL
GA. ANOTHER HIGH PRESSURE RIDGE WAS NOTED TO OUR SOUTH. THE RESULT
IS WITH ONSHORE WINDS OVER OUR REGION.

&&

.SHORT TERM...(REST OF TONIGHT THROUGH EARLY FRIDAY)
EXPECT MINS IN THE LOW TO MID 70S. A SMALL CHANCE OF SHOWERS AND
ISOLATED THUNDERSTORMS WILL PERSIST UNTIL NEAR MIDNIGHT...MAINLY
ACROSS THE NE TIER OF GA COUNTIES. UPDATED ZFP ACCORDINGLY.

&&

.AVIATION...THROUGH 00Z SAT.
SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST OVER SE ALA/SRN
GA AND TEMPO GROUPS HAVE BEEN INCLUDED UNTIL AROUND 02Z. MVFR VSBY
RESTRICTIONS IN FOG ARE FORECAST AFTER 08Z-13Z EXCEPT AT KECP ALTHO
SMOKE POSSIBLE ESPECIALLY AT KVLD. CONVECTION SHOULD HOLD OFF UNTIL
AROUND 18Z FRI AND THEN WITH LITTLE CHANGE IN OVERALL PATTERN
ANOTHER ROUND IS POSSIBLE...SO WILL PUT IN PROB 30S KTLH...
KABY/KDHN...VCTS AT KVLD ALL MAINLY 20Z-23Z.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW CAUTION LEVELS THROUGH THE
WEEKEND.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

BLOCK
Hazardous weather outlook, Jun 16, 8:10 PM EDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
810 PM EDT THU JUN 16 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-180015-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
810 PM EDT THU JUN 16 2011 /710 PM CDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...
A FEW THUNDERSTORMS WILL LINGER THROUGH THE LATE EVENING HOURS
ACROSS SOUTHEAST ALABAMA AND SOUTHERN GEORGIA. OTHERWISE EXPECT MILD
PREDAWN LOWS...IN THE LOW TO MID 70S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
ABOVE AVERAGE TEMPERATURES ARE EXPECTED TO CONTINUE WITH BELOW
AVERAGE CHANCES OF RAINFALL. HIGHS MAINLY IN THE UPPER 90S ARE
EXPECTED OVER INLAND AREAS WITH HEAT INDICES NEAR OR ABOVE 100
DEGREES EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT HAIL AND STRONG WINDS TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BLOCK

In the hours before

Local storm report, Jun 16, 7:07 PM EDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
707 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     5 S OZARK               31.38N 85.65W
06/16/2011                   DALE               AL   EMERGENCY MNGR

            POWERLINES/TREES DWON...ROOF DAMAGE TO CHICKEN HOUSE SE
            END OF COUNTY. QUARTER SIZE HAIL.

0630 PM     TSTM WND DMG     10 S OZARK              31.31N 85.65W
06/16/2011                   DALE               AL   LAW ENFORCEMENT

            POWERLINES/TREES DOWN. ROOF DAMAGE CHICKEN COOP/HOUSE SE
            END OF COUNTY. LARGE HAIL UNDETERMINED SIZE.

&&

BLOCK
Local storm report, Jun 16, 7:10 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
710 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     EWELL                   31.42N 85.57W
06/16/2011                   DALE               AL   LAW ENFORCEMENT

            TREES/POWERLINES DOWN IN ECHO AND EWELL.

&&

BLOCK
Local storm report, Jun 16, 7:27 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
727 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     COLOMOKEE               31.46N 84.88W
06/16/2011                   EARLY              GA   LAW ENFORCEMENT

            LARGE HAIL..LIKELY GOLFBALL IN TOWNS OF COLOMOKEE AND
            BLAKELY AND BETWEEN TOWNS

&&

BLOCK
Local storm report, Jun 16, 7:30 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
730 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     COLOMOKEE               31.46N 84.88W
06/16/2011                   EARLY              GA   LAW ENFORCEMENT

            LARGE HAIL...LIKELY GOLFBALL...IN BLAKELY AND
            COLOMOKEE..AND IN BETWEEN THESE TOWNS

&&

BLOCK
Local storm report, Jun 16, 7:54 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
754 PM EDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     HALEBURG                31.41N 85.14W
06/16/2011                   HENRY              AL   EMERGENCY MNGR

            MULTIPLE TREES AND POWERLINES DOWN ACROSS COUNTY
            ESPECIALLY IN VICINITY OF HALEBURG.

&&

BLOCK
Special weather statement, Jun 16, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
921 PM EDT THU JUN 16 2011

GAZ148-161-170145-
LANIER GA-BERRIEN GA-
921 PM EDT THU JUN 16 2011

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR BERRIEN AND LANIER
COUNTIES...

* UNTIL 945 PM EDT

AT 920 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 21 MILES SOUTHEAST OF TIFTON...OR NEAR BERRIEN CO A/P...
MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3100 8297 3123 8332 3139 8323 3130 8304
      3127 8303 3119 8304 3119 8299
TIME...MOT...LOC 0121Z 297DEG 20KT 3126 8318

22-BARRY
!

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 5:56 PM EDTSpecial Weather StatementTAEJackson49 min
Jun 17, 6:28 PM EDTSevere Thunderstorm WarningTAEJackson47 min
Jun 17, 7:12 PM EDTSpecial Weather StatementTAEGadsden, Leon63 min
Jun 17, 7:13 PM EDTSpecial Weather StatementTAECalhoun, Liberty, Washington47 min
Jun 16, 11:38 PM EDTSpecial Weather StatementTAEBerrien, Cook, Lanier52 min
Jun 17, 12:59 AM EDTAreal Flood AdvisoryTAELanier3 hr
Jun 17, 5:45 PM EDTSevere Thunderstorm WarningTAELanier, Lowndes45 min
Jun 17, 5:54 PM EDTSpecial Weather StatementTAEBaker51 min
Jun 17, 6:09 PM EDTSpecial Weather StatementTAEGrady66 min
Jun 17, 6:51 PM EDTSevere Thunderstorm WarningTAEBerrien, Irwin, Tift39 min
Jun 17, 1:01 PM EDTSpecial Weather StatementTAECoffee, Dale44 min
Jun 17, 4:23 PM EDTSpecial Weather StatementTAECoffee52 min
Jun 17, 4:54 PM EDTSevere Thunderstorm WarningTAECoffee, Dale36 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.